Monday, February 04, 2013

Medicine Barriers Rise Up - Clarythromycin

I had a bowel attack last night and everything I put in my mouth tastes disgusting.  I'm blaming the Clarythromycin taken in the form of an Oral Liquid called Klacid so that I can start off with small doses and try to build tolerance to taking it.  The idea of patient persistence despite side effects was my attitude for the first couple of days but after last night's bowel attack I have become afraid to take the next dose.  If I'd had an attack after eating MacDonald's I know I would be avoiding MacDonald's until I was brave enough to have a re-challenge a couple of year's down the track.  That is what I wanted this morning with regard to this Klacid.  I wanted to stop it.  It is a Macrolide and my local GP has me down as reacting to Rulide which is another one ending in 'mycin'. 

Then I had to acknowledge that I had been sort of constipated though and I had eaten pasta at Jan's.  I already know not to eat not to eat but a small portion of gluten or starch.  It was a tiny portion.  But maybe it wasn't the Klacid.  Nevertheless if I get vomiting I'm quitting and I was close to it last night during the cramping.  I collapsed on the bed after I got one lot of diarrhea and woke up with the TV going an hour or so later and the major cramps had gone.  Now I am left with the residual after-cramp aching plus I have had a lot of pelvic and possibly bladder pain along with urinary frequency all while treating vaginal thrush and Candida so the cause of the pain is hard to define down there but it is worse this morning.  So's the gut burning.

I woke with the decision to quit though because I really was scared to take another dose.  I emailed the doctor and his wife who apparently vets all his emails as the owner of the practice replied on his behalf.  I was told to try half the dose of the tiny syringed dose I am already taking and as I sit here I don't relish the thought.  I tried to eat a scrambled egg but I loaded it up with tumeric and it (along with parsley - so far) reacts really badly, with the taste left in my mouth from the antibiotic, so that it tasted disgusting and I could not eat it.  My food does not want to go down anyway.  It sits in my throat too long.  I'll try a fortified milk shake after a while...aka smoothie.

Do you know what else I am experiencing right now?  NUMBNESS AND TINGLING IN THE TIP OF RIGHT RING FINGER progressing along elbow nerve and beyond right now.  The right pointer is trying to join in sympathy and my right shoulder pain that I call mouse shoulder is now evident but the tingle or numbness in the top of my finger has been there for 2 days, this is the third. 

I'm going back to bed, with a headache and much more ache.  Hopefully I will be able to re-emerge so that I can get the lenses swapped over in my new glasses this afternoon.  But I guess it does not really matter if it is done today.  It is just up at the local PW shopping centre which is pretty sparsely populated with shops these days other than the two supermarkets.  I do like having Woolworths MSA meats but I really, really, really miss the Warehouse and more recently a clothes shop.  The rent is too high for the amount of traffic they get.

1 comment:

zena said...

Hope you start feeling a bit better soon. I couldn't really see the elephants on the pants but the colour is nice